North Dakota, 2004

Hail in North Dakota, August 26, 2004

August 26, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 26, 2:05 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 26, 2:05 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CDT THU AUG 26 2004

.SHORT TERM...
MAIN WEATHER FEATURES THIS FORECAST PERIOD CONCERN UPPER LEVEL LOW
OVER SRN CANADA. FRONTOGENETIC FORCING ALONG TROUGH ACROSS
ND/CANADIAN BORDER PRODUUVING BAND OF SHOWERS WHICH WILL MOVE INTO
THE WEST AND CENTRAL PORTIONS OF NORTH DAKOTA OVERNIGHT. THIS
EVENING...UNSTABLE AIR AHEAD OF THIS TROUGH OVER SOUTHWEST AND SOUTH
CENTRAL SECTIONS...WILL FUEL SHOWERS AND WIDELY SCATTERED
THUNDERSTORMS THIS EVENING.  HIGH PRESSURE WILL BUILD INTO THE
REGION ON FRIDAY WITH COOLER THAN NORMAL TEMPERATURES EXPECTED.
SATURDAY WILL SEE RETURN FLOW AROUND THE HIGH WITH MOODERATING
TEMPERATURES. WILL LEAVE CHC THUNDERSTORMS IN NORTH SAT NIGHT AS H8
THERMAL RIDGE BUILDS INTO THE REGION AHEAD OF SURFACE TROUGH.

.LONG TERM...
MONDAY THROUGH THURSDAY...MONDAY AND TUESDAY THE STATE IS UNDER THE
INFLUENCE OF A BROAD H500 RIDGE AND SHORTWAVES IN THE FLOW ARE WELL
TO THE NORTH IN CANADA. ON WEDNESDAY THE H500 FLOW BECOMES SOUTHWEST
AS A LONGWAVE TROUGH MOVES ONSHORE ON THE WEST COAST. A LEE SIDE OF
THE ROCKIES SURFACE LOW SETS UP AND ALLOWS A LOW LEVEL JET TO BEGIN
TO DEVELOP FROM THE GULF OF MEXICO THROUGH THE PLAINS. SHORTWAVE
ENERGY REMAINS WELL TO THE WEST OF THE DAKOTAS ON WEDNESDAY...AND
THE MODELS SHOW SOME SHORTWAVE ENERGY CLIPPING FAR WESTERN NORTH
DAKOTA WHILE THE GFS MODEL BRINGS THE SURFACE LOW TO THE CENTRAL
DAKOTAS. WILL KEEP THE SLIGHT CHANCE OF THUNDERSTORMS IN CURRENT
FORECAST IN THE WEST WED AND THURSDAY...AND WEST AND CENTRAL NORTH
DAKOTA THURSDAY NIGHT. THE NEXT FEW MODEL RUNS WILL DETERMINE BETTER
CONFIDENCE IN THIS SCENARIO IF THE FEATURES PERSIST RUN TO RUN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WAA/JV
Hazardous weather outlook, Aug 26, 3:09 AM CST, 13 hours 52 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT THU AUG 26 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270909-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
409 AM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Aberdeen radar (KABR), 79 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dickey

When
August 26, 5:01 PM CST to 5:05 PM CST
Where
Dickey County, 1 mi E of Fullerton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.167, -98.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417980.